Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 397, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 23, 2004, 10:22 AM CST for Milam County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 10:22 AM CST (16:22 UTC)
- Expired
- Nov 23, 2004, 11:15 AM CST
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Milam County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 8:45 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 231622
SVRFWD
TXC331-231715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 AM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILAM COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 1115 AM CST
* AT 1022 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 6 MILES WEST OF THORNDALE...MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMERON AROUND 1105 AM CST
HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3073 9726 3076 9730 3090 9726 3110 9683
3107 9683 3104 9678 3094 9677 3090 9672
3091 9670 3085 9669 3057 9719
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 6:20 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 23, 6:20 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 620 AM CST TUE NOV 23 2004 .AVIATION... 620 AM CST PATCHY DENSE FOG AND DRIZZLE EARLY THIS MORNING. VSBY SHOULD GRADUALLY IMPROVE THIS MORNING. SHRA/TSRA DEVELOPING TO THE NORTH OF DFW...STORMS ALSO APPROACHING FROM THE WEST. TEMPO GROUPS FOR TSRA TO SUFFICE WITH INTERMITTENT ACTIVITY BULK OF THE DAY. TSRA NEAR AND APPROACHING WACO NOW...MORE THROUGHOUT DAY. WINDS BCMG SE IN RESPONSE TO DEEPENING SFC LOW IN WEST TEXAS. NW WINDS TOWARD END OF TAF PERIOD. CIGS IMPROVING DURING THE DAY...BUT VARIABLE IN AND NEAR TSRA. 25 && .DISCUSSION... 449 AM CST UPPER LOW TO MOVE EASTWARD DURING THE NEXT 24 HOURS...BRINGING YET ANOTHER ROUND OF CONVECTION TO NORTH TEXAS. DRY SLOT VISIBLE ON WATER VAPOR LOOP PUSHING INTO THE SOUTHERN SECTIONS OF THE CWA WHICH WILL PRECLUDE WIDESPREAD HEAVY RAINFALL IN THAT AREA THIS MORNING. HENCE WE HAVE CANCELLED THE FLOOD WATCH. STILL...SOME HEAVY RAIN IS POSSIBLE TODAY AS THE PRECIP MOVES EAST INTO THE REGION...BUT IT SHOULD PRIMARILY BE THIS AFTERNOON IN THE SOUTH. SOME WRAP AROUND PRECIP POSSIBLE TONIGHT AS UPPER LOW GRAZES THE NORTHERN PORTION OF THE REGION...THEN WE ARE IN FOR A FEW DAYS OF PLEASANT BUT COOL WEATHER. THANKSGIVING SHOULD BE NICE FOR ALL OF THE REGION...ALLOWING US TO START TO DRY OUT. HOWEVER...BY THE WEEKEND WE WILL ONCE AGAIN SEE ANOTHER CHANCE AT RAIN AS A LOW PUSHES INTO THE REGION. ATTM...IT DOES NOT APPEAR TO BE AS BIG A RAIN MAKER AS THE LAST TWO. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 46 55 34 / 80 60 0 0 WACO, TX 70 48 59 33 / 80 40 0 0 PARIS, TX 64 48 53 33 / 80 80 30 0 DENTON, TX 65 45 53 33 / 80 80 0 0 MCKINNEY, TX 65 47 52 32 / 80 80 0 0 DALLAS, TX 67 47 56 35 / 80 80 0 0 TERRELL, TX 65 48 54 33 / 80 80 0 0 CORSICANA, TX 69 49 56 34 / 80 60 0 0 TEMPLE, TX 72 50 60 34 / 80 40 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 900 AM CST TUESDAY FOR ZONES TXC093...TXC133...TXC143...TXC221...TXC237...TXC363...TXC367... TXC429...TXC497...TXC503. &&
Hazardous weather outlook, Nov 23, 5:30 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CST TUE NOV 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 530 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL MOVE EASTWARD ACROSS NORTH TEXAS THIS MORNING... WITH FURTHER THUNDERSTORM DEVELOPMENT AREAWIDE THIS AFTERNOON. THUNDERSTORMS WILL BEGIN TO DIMINISH FROM SOUTHWEST TO NORTHEAST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THROUGH THIS EVENING AS A VIGOROUS UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE AS A WARM FRONT IS FORCED NORTHWARD INTO NORTH TEXAS...AND A DRYLINE ASSOCIATED WITH A DEEPENING SURFACE LOW APPROACHES FROM THE WEST. THE GROUND REMAINS VERY SATURATED FROM RECENT PERSISTENT RAINS. HEAVY RAINFALL IS POSSIBLE...AND COULD RESULT IN ISOLATED FLOODING ISSUES THROUGH TONIGHT. BE AWARE OF AREAS THAT TEND TO FLOOD READILY...AND NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER IN THE RED RIVER COUNTIES AND IN NORTHEAST TEXAS WEDNESDAY MORNING...BEFORE IMPINGING DRY AIR BRINGS AN END TO THE PRECIPITATION CHANCES. SEVERE WEATHER IS NOT ANTICIPATED. A COLD FRONT WILL MOVE ACROSS THE REGION ON WEDNESDAY AND BRING CLEARING SKIES AND MUCH DRIER AIR. THIS COULD RESULT IN THE FIRST FREEZE OF THE SEASON FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THANKSGIVING MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED...MAINLY WEST OF I-35 THIS MORNING...AND ACROSS ALL OF NORTH TEXAS THIS AFTERNOON. SPOTTER ACTIVATION WILL LIKELY BE LIMITED TO AREAS NORTH OF I-20 AND EAST OF I-35 THIS EVENING. 25
In the hours before
Local storm report, Nov 23, 9:00 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0845 AM HAIL 9 S GATESVILLE 31.31N 97.73W
11/23/2004 0.75 INCH CORYELL TX COOP OBSERVER
3/4 INCH HAIL IN THE COMMUNITY OF FLATSpecial weather statement, Nov 23, 9:03 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 903 AM CST TUE NOV 23 2004 TXZ159-231600- MCLENNAN- 903 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 903 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 9 MILES EAST OF FORT GATES...OR 10 MILES EAST OF GATESVILLE...MOVING NORTHEAST AT 40 MPH. BELLMEAD...BEVERLY HILLS...LACY-LAKEVIEW...MCGREGOR...NORTHCREST... WACO...WEST AND WOODWAY ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Nov 23, 9:24 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 924 AM CST TUE NOV 23 2004 TXZ144-145-231630- BOSQUE-HILL- 924 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 924 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES NORTH OF VALLEY MILLS...OR 8 MILES SOUTHEAST OF CLIFTON...MOVING NORTHEAST AT 50 MPH. WHITNEY IS IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Nov 23, 9:28 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 928 AM CST TUE NOV 23 2004 TXZ093-103-104-231600- COLLIN-DENTON-GRAYSON- 928 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 926 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF WHITESBORO TO 7 MILES SOUTHWEST OF DENTON...MOVING NORTHEAST AT 40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HALF INCH HAIL AND WIND GUSTS TO 40 MPH. THIS LINE WILL CONTINUE MOVING NORHTEAST AND AFFECT NORTHERN DENTON...NORTHWEST COLLIN...AND GRAYSON COUNTY. AUBREY...CELINA...COLLINSVILLE...DENTON...GUNTER...HOWE...JUSTIN... KRUGERVILLE...PILOT POINT AND SHERMAN ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Nov 23, 9:49 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 AM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0939 AM HAIL 9 E CLIFTON 31.78N 97.43W
11/23/2004 1.75 INCH BOSQUE TX LAW ENFORCEMENT
NEAR LAGUNA PARK, RELAYED BY SHERIFFS OFFICESpecial weather statement, Nov 23, 9:49 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 949 AM CST TUE NOV 23 2004 TXZ118-119-131-133-231645- DALLAS-HOOD-JOHNSON-TARRANT- 949 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF ROANOKE TO 10 MILES SOUTH OF ALEDO...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED FROM THESE STORMS. THERE IS POTENTIAL FOR SOME OF THE CELLS TO BECOME SEVERE...AND THEY WILL BE MONITORED CLOSELY AS THEY MOVE ACROSS EASTERN HOOD...NORTHERN JOHNSON...TARRANT...AND EVENTUALLY INTO DALLAS COUNTY.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:25 AM CST | Severe Thunderstorm Warning | FWD | Falls | 50 min |
| Nov 23, 7:50 AM CST | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 55 min |
| Nov 23, 7:51 AM CST | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Nov 23, 7:56 AM CST | Severe Thunderstorm Warning | FWD | Freestone | 49 min |
| Nov 23, 8:26 AM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 49 min |
| Nov 23, 8:46 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 44 min |
| Nov 23, 8:56 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 49 min |
| Nov 23, 9:16 AM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 44 min |
| Nov 23, 9:33 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 42 min |
| Nov 23, 9:53 AM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 52 min |
| Nov 23, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Limestone, McLennan | 30 min |
| Nov 23, 10:37 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 23 min |
| Nov 23, 10:49 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Navarro | 41 min |
| Nov 23, 11:04 AM CST | Flash Flood Warning | FWD | Bosque, Coryell, McLennan | 3 hr |
| Nov 23, 11:13 AM CST | Severe Thunderstorm Warning | FWD | Milam | 47 min |
| Nov 23, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 50 min |
| Nov 23, 11:46 AM CST | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
| Nov 23, 11:47 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 28 min |
| Nov 23, 11:53 AM CST | Tornado Warning | FWD | Milam, Robertson | 52 min |
| Nov 23, 12:11 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| Nov 23, 12:13 PM CST | Severe Thunderstorm Warning | FWD | Delta | 47 min |
| Nov 23, 12:40 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 65 min |
| Nov 23, 12:42 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 63 min |
| Nov 23, 12:51 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 39 min |
| Nov 23, 1:10 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton | 65 min |
| Nov 23, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 63 min |
| Nov 23, 4:56 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Nov 23, 4:58 PM CST | Severe Thunderstorm Warning | FWD | Bell | 47 min |
| Nov 23, 5:18 PM CST | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| Nov 23, 5:33 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Nov 23, 5:51 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 39 min |
| Nov 23, 5:54 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.